Cast Your Vote:
- Yes, normal for things to get worse before they get better. -- Votes: 2
- No, not normal but give it a few more doses before worrying. -- Votes: 1
- Not normal, call the doctor. -- Votes: 4
My 15 month old daughter was put on prednisolone (oral steroid) after we met with a pulmonary specialist. She can be on this med for up to 7 days, if it takes away all her symptoms (difficulty breathing, chronic cough) then he said she has asthma. if it doesn't take her symptoms completely way then it isn't asthma and they're going to put a camera down into her airways. The thing is, she has had 4 doses of this med and each day is getting worse... is this normal?
I have had prednisolone for my asthma, I was told it takes a while to build up in your system, so symptoms can appear worse before they get better (before the prednisolone takes effect.)
I would double check with the doctor though.
I have zero experience with asthma, but I have taken oral steroids for another medical condition. When I took them, I saw improvement immediately. Normally, I would say to stick it out and call the doctor when she has finished the medicine. However, with your daughter having issues breathing, I think you should call the doctor immediately, but don't have her stop the doses unless the doctor says it's ok. (With the oral steroid I was on, you couldn't just stop taking it. You had to wean off. I don't remember why it was that way.)
I called just to be safe and her doctor said to take her off of it. He was just using it to test whether or not the symptoms got better (asthma) or didn't get better (meaning it's not asthma). They are scheduling her bronchoscopy tomorrow. Thank you :)
<blockquote><b>Quoting Kait.:</b>" I called just to be safe and her doctor said to take her off of it. He was just using it to test whether ... [snip!] ... got better (asthma) or didn't get better (meaning it's not asthma). They are scheduling her bronchoscopy tomorrow. Thank you :)"</blockquote>
Good luck :)